Alert archive / Virginia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 34, NWS Blacksburg, VA

May 9, 2009Charlotte County, Halifax County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at May 9, 2009, 6:18 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2009, 6:18 PM EDT (22:18 UTC)
Expired
May 9, 2009, 7:00 PM EDT
In force
42 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Charlotte County, VA, Halifax County, VA

The radar

The Roanoke radar (KFCX), 132 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 1:17 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 589 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
589 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:37 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, May 9, 3:37 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
337 PM EDT SAT MAY 9 2009

.SYNOPSIS...
A COLD FRONT WILL SLIDE ACROSS THE AREA LATE THIS AFTERNOON AND
EVENING. HIGH PRESSURE IS GOING TO PUSH IN FROM THE OHIO VALLEY
LATE TONIGHT...AND REMAIN IN THE GENERAL AREA INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...

...SEVERE THUNDERSTORM WATCH 281 REMAINS IN EFFECT UNTIL 9 PM EDT
THIS EVENING...AND FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM
THIS EVENING...

WITH ADDITIONAL CONVECTION DEVELOPING TO THE WEST AND NORTHWEST
AHEAD OF THE SLOW MOVING SFC FRONT...WE HAVE CONTINUED THE FLOOD
WATCH FOR REGION WHERE GROUND IS ALREADY SATURATED FROM RAINS
OVERNIGHT AND FFG IS RELATIVELY LOW. DEPENDING UPON  HOW MUCH THIS
CONVECTION DEVELOPS...WE MAY NEED TO EXTEND THE FLOOD WATCH
LONGER THIS EVENING AS THE FRONT DOES NOT MOVE THROUGH UNTIL MID
TO LATE EVENING.

A VERY MOIST AIRMASS REMAINS ACROSS THE REGION. HEATING HAS RESULTED
IN GREATER INSTABILITY IN THE FOOTHILLS/PIEDMONT. SHEAR IS SUFFICIENT
FOR MULTICELLS IN THE FOOTHILLS...AND POSSIBLY SUPERCELLS IN THE
PIEDMONT LATE THIS AFTERNOON/EVENING.

THE FRONTAL BOUNDARY WILL MOVE SOUTHEAST TONIGHT. NORTHWEST FLOW
WILL PUSH DRIER AIR INTO OUR REGION TONIGHT.  USED BLEND OF NAM AND
CONTINUITY FOR POPS. LEANED LOW TEMPERATURES CLOSE TO MAV GUID
TONIGHT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
WEAK HIGH PRESSURE WILL BUILD EASTWARD INTO THE REGION BEHIND THE
COLD FRONT ON SUNDAY. THE FRONT WILL STALL ACROSS SOUTH
CAROLINA...WESTWARD INTO GEORGIA AND ALABAMA. ANOTHER NRN STREAM
SHORT WAVE WILL TRY TO PULL DEEPER MOISTURE NORTHWARD TOWARD THE
AREA SUNDAY NIGHT AND MONDAY. 12Z MODELS ARE NOW FURTHER NORTH
WITH THE SHOWERS...AND COVER MOST OF THE CWA. HAVE KEPT CHC POPS
GOING FROM LATE SUNDAY NIGHT INTO MONDAY...AND THEN DECREASE POPS
NORTHWEST TO SOUTHEAST AS THE WAVE PASSES. COULD KEEP SOME UPSLOPE
RAIN SHOWERS GOING IN SE WV...SO KEPT CHC POPS THERE INTO MON AFT
AND SLIGHT CHC INTO MON EVENING. THE AREA WILL BE NOTICEABLY
COOLER MONDAY WITH PLENTY OF SKY COVER AND LIGHT SHOWERS WITH THE
SHORT WAVE. KEPT FCST HIGHS GENERALLY IN THE 60S. HIGH PRESSURE
BEHIND THE SHORT WAVE BUILDS DOWN THE EAST COAST TUESDAY WITH MUCH
DRIER AIR.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
PROGRESSIVE FLOW EXPECTED TO CONTINUE ACROSS THE U.S. WITH A
SERIES OF FAIRLY STRONG NRN STREAM SHORT WAVES BRING COLD FRONTS
THROUGH THE REGION EVERY FEW DAYS. TIMING OF NEXT COLD FRONT IS
THURSDAY AFTERNOON/THU NIGHT WHICH WILL BE THE NEXT CHANCE FOR
RAINFALL. TUE NIGHT THRU WED NIGHT SHOULD BE DRY...WITH A LITTLE
COOLER THAN NORMAL TEMPERATURES. CANADIAN HIGH PRESSURE BUILDING
INTO THE REGION FRIDAY AND SATURDAY LOOKS QUITE COOL AND DRY...SO
HAVE STAYED WITH THE COOL HPC FCST TEMPS FOR FRIDAY AND SATURDAY.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
PILOTS SHOULD MONITOR LATEST AIRMETS/SIGMETS FOR TURBULENCE AND
CONVECTION THIS AFTERNOON. VFR CONDITIONS WILL PREVAIL WITH MVFR/IFR
IN CLOUDS AND CONVECTION. ATTM...SHOWERS AND THUNDERSTORMS ARE
DEVELOPING ALONG A BOUNDARY FROM WIRTZ TO LAUREL FORK. AS THE COLD
FRONT MOVES TOWARD THE MTNS THIS AFTERNOON...EXPECT MORE SHOWERS
AND THUNDERSTORMS TO DEVELOP MAINLY IN SRN VA INTO NC.

WINDS WILL BE SOUTHWEST TO WEST AND GUSTY AHEAD OF THE FRONT THIS
AFTERNOON...BECOMING WNW BEHIND THE FRONT THIS EVENING AND TONIGHT.
HIGH PRESSURE WILL MOVE IN FOR SUNDAY BRINGING A RETURN TO VFR.
VFR CONDITIONAL WILL PREVAIL EARLY NEXT WEEK. THE NEXT COLD FRONT
WITH A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ARRIVES THURSDAY
AFTERNOON AND THURSDAY NIGHT.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR VAZ007-009>020-
     022>024-032.
NC...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NCZ001>003-018-019.
WV...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR WVZ042>045.

&&

SYNOPSIS...JJ
NEAR TERM...KK
SHORT TERM...JJ
LONG TERM...JJ
AVIATION...KK/WP
Hazardous weather outlook, May 9, 1:48 PM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
148 PM EDT SAT MAY 9 2009

VAZ007-009>014-018>020-022>024-WVZ042>045-101800-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-
GREENBRIER-
148 PM EDT SAT MAY 9 2009

...FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ001-002-018-VAZ015>017-101800-
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD-
148 PM EDT SAT MAY 9 2009

...FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ004>006-020-VAZ033>035-043>047-058-059-101800-
STOKES-ROCKINGHAM-CASWELL-YADKIN-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
148 PM EDT SAT MAY 9 2009

...SEVERE THUNDERSTORM WATCH 281 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ003-019-VAZ032-101800-
SURRY-WILKES-PATRICK-
148 PM EDT SAT MAY 9 2009

...FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 281 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 9, 3:09 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
309 PM EDT SAT MAY 9 2009

NCZ020-092015-
YADKIN NC-
309 PM EDT SAT MAY 9 2009

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN YADKIN COUNTY...

AT 307 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST
OF YADKINVILLE...MOVING EAST-NORTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR BUCK SHOALS AROUND 315 PM...COURTNEY AROUND
330 PM AND HUNTSVILLE AROUND 345 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3605 8088 3610 8088 3622 8044 3610 8049
      3609 8050 3606 8050 3604 8059

EXPERIMENTAL

SK
Special weather statement, May 9, 3:38 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 PM EDT SAT MAY 9 2009

NCZ019-092045-
WILKES NC-
338 PM EDT SAT MAY 9 2009

...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...

AT 337 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
BOOMER...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR WILKESBORO RESEVOIR AROUND 345 PM...MORAVIAN
FALLS AROUND 400 PM...WILKESBORO AROUND 415 PM...WINDY GAP AROUND 430
PM AND CLINGMAN AROUND 445 PM.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3602 8135 3604 8140 3605 8140 3606 8142
      3614 8149 3615 8149 3631 8092 3606 8088
      3602 8125 3600 8134

EXPERIMENTAL

SK
Special weather statement, May 9, 4:36 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 PM EDT SAT MAY 9 2009

NCZ020-092100-
YADKIN NC-
436 PM EDT SAT MAY 9 2009

...A STRONG THUNDERSTORM WILL AFFECT YADKIN COUNTY...

AT 434 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF YADKINVILLE...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR SHACKTOWN AROUND 445 PM AND HUNTSVILLE AROUND
500 PM.

LAT...LON 3606 8087 3621 8080 3617 8045 3612 8045
      3609 8050 3605 8049 3604 8050

EXPERIMENTAL

DS
Special weather statement, May 9, 5:07 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
507 PM EDT SAT MAY 9 2009

VAZ047-092130-
BUCKINGHAM VA-
507 PM EDT SAT MAY 9 2009

...A STRONG THUNDERSTORM WILL AFFECT BUCKINGHAM COUNTY...

AT 506 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
DILLWYN...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR NEW CANTON AROUND 520 PM.

LAT...LON 3767 7825 3763 7825 3762 7826 3762 7849
      3771 7849 3774 7837 3772 7831 3772 7828
      3769 7824

EXPERIMENTAL

DS
Special weather statement, May 9, 5:50 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT SAT MAY 9 2009

NCZ005-VAZ043-092215-
HENRY VA-ROCKINGHAM NC-
550 PM EDT SAT MAY 9 2009

...A STRONG THUNDERSTORM WILL AFFECT HENRY AND ROCKINGHAM COUNTIES...

AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
STONEVILLE...MOVING EAST AT 35 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR EDEN AROUND 605 PM AND DRAPER AROUND 610 PM.

LAT...LON 3647 8003 3657 8003 3659 7971 3655 7971
      3655 7961 3647 7962

EXPERIMENTAL

DS
Special weather statement, May 9, 6:04 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
604 PM EDT SAT MAY 9 2009

VAZ044-092230-
PITTSYLVANIA VA-
604 PM EDT SAT MAY 9 2009

...A STRONG THUNDERSTORM WILL AFFECT CITY OF DANVILLE AND
PITTSYLVANIA COUNTIES...

AT 603 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF EDEN...MOVING EAST AT 50 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR DANVILLE CITY AROUND 615 PM.

LAT...LON 3655 7971 3658 7971 3659 7970 3664 7936
      3655 7936

EXPERIMENTAL

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 9:26 PM EDTTornado WarningRNKBland, Smyth, Tazewell, Wythe51 min
May 8, 9:31 PM EDTFlash Flood WarningRNKBland, Giles, Tazewell6 hr
May 8, 9:34 PM EDTTornado WarningRNKBland, Tazewell41 min
May 8, 10:20 PM EDTSpecial Weather StatementRNKGiles, Montgomery, Pulaski, City of Radford40 min
May 8, 10:24 PM EDTSpecial Weather StatementRNKBland66 min
May 8, 10:39 PM EDTTornado WarningRNKSmyth, Tazewell, Wythe41 min
May 8, 10:43 PM EDTSpecial Weather StatementRNKBotetourt, Craig47 min
May 8, 11:00 PM EDTSpecial Weather StatementRNKMontgomery45 min
May 8, 11:05 PM EDTTornado WarningRNKGrayson, Smyth, Wythe40 min
May 8, 11:41 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Patrick, City of Galax64 min
May 8, 11:48 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, Pittsylvania42 min
May 9, 12:23 AM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax, Pittsylvania63 min
May 9, 12:29 AM EDTSevere Thunderstorm WarningRNKFranklin, Halifax, Henry, Pittsylvania33 min
May 9, 12:46 AM EDTFlash Flood WarningRNKBland, Grayson, Smyth, Tazewell, Wythe4 hr
May 9, 3:24 AM EDTFlash Flood WarningRNKBland, Craig, Giles, Tazewell6 hr
May 9, 4:44 AM EDTSpecial Weather StatementRNKCraig, Giles, Montgomery, Roanoke, City of Salem46 min
May 9, 6:35 AM EDTSpecial Weather StatementRNKGiles, Montgomery, Roanoke55 min
May 9, 9:11 AM EDTAreal Flood WarningRNKBland, Craig, Giles, Tazewell6 hr
May 9, 1:04 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, Pittsylvania56 min
May 9, 1:14 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Franklin, Pittsylvania40 min
May 9, 5:07 PM EDTSpecial Weather StatementRNKFluvanna23 min
May 9, 6:04 PM EDTSpecial Weather StatementRNKCity of Danville26 min
May 9, 7:02 PM EDTSpecial Weather StatementRNKCharlotte43 min
May 9, 12:29 AM EDTSevere Thunderstorm WarningRNKRockingham, Stokes37 min
May 9, 3:09 PM EDTSpecial Weather StatementRNKYadkin66 min
May 9, 3:38 PM EDTSpecial Weather StatementRNKWilkes67 min
May 9, 4:36 PM EDTSpecial Weather StatementRNKYadkin24 min
May 9, 5:50 PM EDTSpecial Weather StatementRNKRockingham25 min
May 9, 3:16 PM EDTAreal Flood AdvisoryRNKMercer6 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.